Alert archive / Illinois / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 288, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 22, 2010, 1:51 PM CST for Pike County, Illinois. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 22, 2010, 1:51 PM CST (19:51 UTC)
- Expired
- Nov 22, 2010, 2:15 PM CST
- In force
- 24 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pike County, IL
The radar
The St Louis radar (KLSX), 101 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 11:23 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS53 KLSX 221951
SVRLSX
ILC149-222015-
/O.NEW.KLSX.SV.W.0288.101122T1951Z-101122T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CST MON NOV 22 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 215 PM CST
* AT 148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ATLAS...OR 9 MILES SOUTHWEST OF PITTSFIELD...AND MOVING NORTHEAST
AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
PITTSFIELD...INDEPENDENCE...TIME...MILTON...DETROIT...BEDFORD...
MONTEZUMA...FLORENCE AND VALLEY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3975 9063 3969 9064 3965 9061 3956 9057
3951 9059 3940 9090 3956 9102
TIME...MOT...LOC 1951Z 240DEG 52KT 3953 9085
WIND...HAIL 60MPH 1.00IN
$$
GLASS2 follow-up statements
554
WWUS53 KLSX 222003
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
203 PM CST MON NOV 22 2010
ILC149-222015-
/O.CON.KLSX.SV.W.0288.000000T0000Z-101122T2015Z/
PIKE IL-
203 PM CST MON NOV 22 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PIKE COUNTY IN WEST CENTRAL ILLINOIS UNTIL 215 PM CST...
AT 200 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF PITTSFIELD...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
FLORENCE AND VALLEY CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3947 9074 3964 9086 3975 9063 3969 9064
3965 9061 3956 9057 3951 9059
TIME...MOT...LOC 2004Z 240DEG 52KT 3962 9064
WIND...HAIL 60MPH 1.00IN
$$
GLASS062
WWUS53 KLSX 222014
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
214 PM CST MON NOV 22 2010
ILC149-222024-
/O.EXP.KLSX.SV.W.0288.000000T0000Z-101122T2015Z/
PIKE IL-
214 PM CST MON NOV 22 2010
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PIKE COUNTY IN
WEST CENTRAL ILLINOIS WILL EXPIRE AT 215 PM CST...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 600 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
LAT...LON 3947 9074 3964 9086 3975 9063 3969 9064
3965 9061 3956 9057 3951 9059
TIME...MOT...LOC 2014Z 240DEG 52KT 3969 9048
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 12:19 PM CST, 1 hour 32 minutes earlier.
Area forecast discussion, Nov 22, 12:19 PM CST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
1219 PM CST MON NOV 22 2010
.UPDATE...
/1215 PM CST MON NOV 22 2010/
POTENTIAL FOR SEVERE STORMS HAVE INCREASED SIGNIFICANTLY SINCE EARLIER
THIS MORNING AS BREAKS IN THE CLOUDS HAVE ALLOWED TEMPERATURES TO CLIMB
INTO THE 70S. MUCAPES AHEAD OF THE FRONT WILL BE IN EXCESS OF 1000
J/KG THIS AFTERNOON WHICH WILL BE COMBINED WITH MORE THAN SUFFICIENT
SHEAR TO PRODUCE ORGANIZED MULTICELL LINES AND SUPERCELLS WHICH
WILL BRING SOME TORNADO THREAT PER RECENT ISSUANCE OF TORNADO
WATCH 744. ADDITIONAL SEVERE STORMS WILL LIKELY DEVELOP SOUTH OF
CURRENT WATCH EARLY THIS AFTERNOON ALSO. WILL INCREASE HIGHS A
COUPLE OF DEGREES...AND ALSO INCREASE TSRA COVERAGE BASED ON GOING
RADAR TRENDS.
BRITT
&&
.DISCUSSION...
/440 AM CST MON NOV 22 2010/
FCST FOCUS FOR THE SHORT TERM WILL THE NEAR RECORD TEMPS ALONG
WITH TSRA CHANCES TODAY...SHIFTING TO PRECIP CHANCES FOR WED INTO
THURS.
FOR TODAY...MOS AND MDL GUIDANCE HAVE NOT OFFERED MUCH HELP THE
PAST FEW DAYS AS GUIDANCE IS TOO COOL IN SOME PORTIONS OF THE CWA
WHILE TOO WARM IN OTHERS. HAVE THEREFORE TAKEN THE EXPECTED
MORNING LOW TEMPS AND ADDED 10 TO 15 DEGREES...BUT KEPT FCST JUST
UNDER RECORD TEMPS.
EXPECT TSRA TO DEVELOP THIS AFTERNOON INTO THE OVERNIGHT HOURS
ALONG AND JUST AHEAD OF THE CDFNT AS IT MOVES THRU THE CWA. SFC
INSTABILITY IS MARGINAL AT BEST...BUT BELIEVE DYNAMICS WILL BE
STRONG ENUF TO HELP PRODUCE STRONG TSRA. CANNOT RULE OUT ISO
SEVERE TSRA EITHER.
FOCUS THEN SHIFTS TO PRECIP CHANCES FOR WED INTO THURS. THE FIRST
FACT TO POINT OUT IS THAT WHILE MOST OF THE MDLS ARE IN VERY GOOD
AGREEMENT...THE 00Z NAM THROWS QUESTION INTO THE SOLN RESULTING IN
A HIGH BUST POTENTIAL FOR WED AND THURS. GFS/ECMWF/GEM ARE IN GOOD
AGREEMENT WITH THE NAM AND LOCAL WRF BEING A SLOW OUTLIER. HAVE
THEREFORE CONTINUED PREV FCST TRENDING TWD THE FASTER MDLS.
HAVE INTRODUCED A SLGT CHANCE FOR TS ON WED AND WED NIGHT AS MDLS
BRING DEWPOINTS INTO THE 60S INTO THE CWA. GOING FCST DOES NOT
BRING UP DEWPOINTS THAT HIGH...BUT HAVE TRENDED WARMER THAN PREV.
MDLS HAVE WRMFNT LIFTING NWD THRU THE CWA WED EVENING WITH TRIPLE
POINT PASSING THRU THE NRN THIRD OF THE CWA. STILL HAVE TIMED THE
CDFNT JUST E OF THE CWA AROUND 12Z THURS. HAVE KEPT SLIGHT CHANCE
POPS FOR THURS ACROSS SERN PORTIONS OF THE CWA TO ACCOUNT FOR
TIMING DIFFERENCES.
EXPECT TEMPS TO REMAIN STEADY OR SLOWLY FALL DURING THE DAY THURS
AS COLDER AIR CONTINUES TO MOVE INTO THE AREA. PREV FCST STILL
LOOKS ON TRACK GIVEN LATEST MDLS AND MADE LITTLE IF ANY CHANGES
BEYOND THURS.
TILLY
&&
.AVIATION...
/1215 PM CST MON NOV 22 2010/
THUNDERSTORMS HAVE BEEN DEVELOPING ALONG A COLD FRONT OVER NERN AND
CNTRL MO IN THE PAST HOUR AND WILL LIKELY EFFECT KCOU AND KUIN IN
THROUGH 21Z WITH THE POTENTIAL FOR TEMPORARY IFR CIG/VSBYS IN THE
HEAVIEST CORES. ALSO...THE STRONGEST STORMS COULD PRODUCE WIND
GUSTS IN EXCESS OF 50 KTS. THESE STRONGER STORMS WILL LIKELY NOT
EFFECT KSUS/KSTL UNITL AFTER 21-22Z WITH SIMILAR CONDITIONS
POSSIBLE.
OUTSIDE OF THE STORMS...S-SWLY WINDS WILL LIKELY GUST 30-35KTS
WHICH COULD CAUSE SOME PROBLEMS WITH CROSS WINDS ON WNW-ESE
ORIENTED RUNWAYS. EXTENSIVE AREA OF CIGS BETWEEN 500-1500 FT AGL
IS CURRENTLY FOUND BEHIND THE FRONT FROM SWRN IA INTO SERN KS.
THERE HAS BEEN SOME IMPROVEMENT WITH THESE CEILING HEIGHTS LATE
THIS MORNING...BUT STILL THINK THERE WILL BE A 3-4 HOUR PERIOD OF
1000-1500FT AGL CIGS AT ALL OF THE AIRPORTS. WINDS SHOULD DIMINISH
AND CIGS IMPROVEMENTS LATE.
SPECIFICS FOR KSTL...CHANCES FOR SHRA WILL INCREASE THROUGH THE
AFTERNOON...WITH BEST CHANCES BETWEEN 22-01Z AHEAD OF THE COLD
FRONT. HAVE NOT ADDED TSRA IN A TEMPO YET...BUT WILL CONTINUE TO
MONITOR RADAR TRENDS AND AMEND AS NECESSARY. THERE WILL BE SOME
POSSIBILITY FOR LOWER CIGS/VSBYS IF A STRONGER STORM MOVES ACROSS
THE AIRPORT. VSBYS/CIGS WILL ALSO BE REDUCED BETWEEN 1000-1500FT
AGL FOR A FEW HOURS THIS EVENING BEHIND THE FRONT. ALSO...SSWLY
WINDS GUSTING AROUND 30KTS THIS AFTERNOON MAY CAUSE SOME CROSSWIND
PROBLEMS ON THE WNW-ESE ORIENTED PARALLEL RUNWAYS.
BRITT
&&
.CLIMATE...
RECORD HIGH TEMPERATURES FOR TODAY.
KSTL KCOU KUIN
TODAY 77 (1900) 75 (1955) 75 (1913)
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSXHazardous weather outlook, Nov 22, 10:28 AM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1028 AM CST MON NOV 22 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1028 AM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. A FEW OF THE THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. BRITT
In the hours before
Special weather statement, Nov 22, 12:22 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1222 PM CST MON NOV 22 2010 MOZ041-042-050-051-221900- AUDRAIN MO-BOONE MO-CALLAWAY MO-MONTGOMERY MO- 1222 PM CST MON NOV 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN AUDRAIN...SOUTHEASTERN BOONE...MONTGOMERY AND CALLAWAY COUNTIES UNTIL 100 PM CST... AT 1218 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF FULTON...MOVING NORTHEAST AT 45 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... FULTON... MEXICO... MARTINSBURG... LADDONIA... VANDIVER... BENTON CITY... THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BROWNING
Local storm report, Nov 22, 12:49 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CST MON NOV 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM WALL CLOUD 5 S AUXVASSE 38.94N 91.89W
11/22/2010 CALLAWAY MO TRAINED SPOTTER
TRAINED SPOTTER REPORTED A POSSIBLE WALL CLOUD TO THE
NORTHWEST OF MILE MARKER 151 ON INTERSTATE 70
&&
JPSpecial weather statement, Nov 22, 1:46 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 146 PM CST MON NOV 22 2010 ILZ097-222030- PIKE IL- 146 PM CST MON NOV 22 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PIKE COUNTY IN WEST CENTRAL ILLINOIS UNTIL 230 PM CST... AT 143 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PIKE...OR NEAR LOUISIANA...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PITTSFIELD... GRIGGSVILLE... SUMMER HILL... NEW HARTFORD... NEBO... MARTINSBURG... INDEPENDENCE... TIME... MILTON... DETROIT... FLORENCE... VALLEY CITY... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 5:37 PM CST | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.